Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Furuta's inequality and a generalization of Ando's theorem


Authors: Masatoshi Fujii and Eizaburo Kamei
Journal: Proc. Amer. Math. Soc. 115 (1992), 409-413
MSC: Primary 47A63; Secondary 47B15
DOI: https://doi.org/10.1090/S0002-9939-1992-1091180-1
MathSciNet review: 1091180
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: As a continuation of our preceding notes, we discuss Furuta's inequality under the chaotic order defined by $ \log A \geq \log B$ for positive invertible operators $ A$ and $ B$. We prove that Furuta's type inequalities $ {\left( {{B^r}{A^p}{B^r}} \right)^{2r/\left( {p + 2r} \right)}} \geq {B^{2r}}$ and $ {A^{2r}} \geq {\left( {{A^r}{B^p}{A^r}} \right)^{2r/\left( {p + 2r} \right)}}$ hold true for $ p \geq r \geq 0$, which is a generalization of an inequality due to Ando (Math. Ann. 279 (1987), 157-159).


References [Enhancements On Off] (What's this?)

  • [1] T. Ando, On some operator inequalities, Math. Ann. 279 (1987), 157-159. MR 912844 (89c:47019)
  • [2] M. Fujii, Furuta's inequality and its mean theoretic approach, J. Operator Theory 23 (1990), 67-72. MR 1054816 (91g:47012)
  • [3] M. Fujii, T. Furuta, and E. Kamei, Operator functions associated with Furuta's inequality, Linear Algebra Appl., 149 (1991), 91-96. MR 1092871 (92e:47023)
  • [4] M. Fujii and E. Kamei, Furuta's inequality for the chaotic order, Math. Japon., 36 (1991), 603-606.
  • [5] -, Furuta's inequality for the chaotic order, II, Math. Japon., 36 (1991), 717-722.
  • [6] T. Furuta, $ A \geq B \geq 0$ assures $ {\left( {{B^e}{A^p}{B^r}} \right)^{1/q}} \geq {B^{\left( {p + 2r} \right)/q}}$ for $ r \geq 0,p \geq 0,q \geq 1$ with $ \left( {1 + 2r} \right)q \geq p + 2r$, Proc. Amer. Math. Soc. 101 (1987), 85-88. MR 897075 (89b:47028)
  • [7] -, A proof via operator means of an order preserving inequality, Linear Algebra Appl. 113 (1989), 129-130. MR 978587 (89k:47023)
  • [8] -, Two operator functions with monotone property, Proc. Amer. Math. Soc. 1ll (1991), 511-516. MR 1045135 (91f:47023)
  • [9] F. Hansen, Selfadjoint means and operator monotone functions, Math. Ann. 256 (1981), 29-35. MR 620119 (82h:47020)
  • [10] E. Kamei, Furuta's inequality via operator mean, Math. Japon. 33 (1988), 737-739. MR 972385 (90c:47037)
  • [11] -, A satellite to Furuta's inequality, Math. Japon. 33 (1988), 883-886. MR 975867 (89m:47011)
  • [12] F. Kubo and T. Ando, Means of positive linear operators, Math. Ann. 246 (1980), 205-224. MR 563399 (84d:47028)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A63, 47B15

Retrieve articles in all journals with MSC: 47A63, 47B15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1091180-1
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society